Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 8, 2019, 4:58 PM CDT for Jasper County, Newton County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2019, 4:58 PM CDT (21:58 UTC)
- Expired
- May 8, 2019, 5:12 PM CDT
- In force
- 14 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 95 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 2:16 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
462
WFUS54 KLCH 082158
TORLCH
TXC241-351-082230-
/O.NEW.KLCH.TO.W.0016.190508T2158Z-190508T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
458 PM CDT Wed May 8 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Newton County in southeastern Texas...
Northeastern Jasper County in southeastern Texas...
* Until 530 PM CDT.
* At 458 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Jasper, moving northeast at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Browndell and Harrisburg around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3103 9376 3084 9397 3094 9414 3112 9405
3112 9404 3113 9404 3115 9397
TIME...MOT...LOC 2158Z 214DEG 10KT 3096 9401
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
241 follow-up statement
300
WWUS54 KLCH 082212
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
512 PM CDT Wed May 8 2019
TXC241-351-082221-
/O.CAN.KLCH.TO.W.0016.000000T0000Z-190508T2230Z/
Newton TX-Jasper TX-
512 PM CDT Wed May 8 2019
...THE TORNADO WARNING FOR NORTHWESTERN NEWTON AND NORTHEASTERN
JASPER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Texas.
LAT...LON 3103 9376 3084 9397 3094 9414 3112 9405
3112 9404 3113 9404 3115 9397
TIME...MOT...LOC 2210Z 214DEG 10KT 3099 9399
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 4:13 PM CDT, 45 minutes earlier.
Area forecast discussion, May 8, 4:13 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
413 PM CDT Wed May 8 2019
.SYNOPSIS...
Severe weather potential late this afternoon into the evening
hours for mainly the upper southeast Texas and west central
Louisiana portions of the forecast area.
Complex forecast for the remainder of the week as situation is
setting up for different rounds of showers and storms from
Thursday into early Sunday. These storms will have the potential
for severe weather, mainly damaging winds, frequent lightning, as
well as heavy rainfall that could lead to flooding. Still some
differences as to the exact timing and locations of when the
complexes of storms will affect the forecast area with the most
likely time frames from late Thursday afternoon into early Friday.
Then again Friday night into Saturday.
Rua
&&
.DISCUSSION...
In the short term, Linear mcs with strong to severe storms with a
number of mesocyclones is moving out of east Texas and toward the
forecast area. Decent cold pool associated with this system should
keep giving it a push toward the east, and moving into a very
moist and unstable atmosphere, that also has favorable low level
shear. Therefore, a tornado watch has been issued until 11 pm CDT
for portions of upper southeast Texas and west central Louisiana.
Hi-res guidance still has some problems with how far east this
activity will go. It is possible that the watch may have to be
extended to the east.
Still looking like the surface front will push into the forecast
area late Thursday, then begin to stall and meander near and
across the forecast area into early Sunday before getting a push
to the south.
Meanwhile, moderate to fast mid and upper level southwesterlies
will over-ride this surface front a number of upper level
disturbances. Southerly flow in the low level will provide low
level convergence along the boundary, and also continue to bring
in highly anomalous Gulf moisture with PWAT values between 1.75
inches and 2 inches. With each disturbance, complexes of showers
and storms will develop, each providing the potential for locally
heavy rainfall and some severe weather.
Total rainfall amounts through Sunday will range from 2 to 8
inches, with the higher amounts across northwest portions of the
forecast area and lower amounts the further southeast you go.
Within this area, some locally higher amounts will be possible.
Where the heavier rainfall occurs, especially if it is in a short
duration, there will be the potential for flash flooding,
especially of streets and poor drainage low lying areas.
Also, with the storms, that will be at-least a slight to marginal
risk of severe weather with damaging straight line winds the
preferred mode.
Guidance does show some agreement with some west to northwest flow
developing on Sunday aloft that will bring in some drier air and
help push the surface boundary off the coast, that will bring a
lowering of pops for late Sunday into Sunday night.
Differences then come about into early next week with ECMWF drying
things out for a couple of days, while GFS brings the boundary
and moisture back by Monday. Therefore, will keep at-least a
slight chance of pops in for Monday and Tuesday.
Rua
&&
.MARINE...
Tight gradient through the night with a surface wave of low
pressure moving across north Texas that moderate southeast winds
will persist and with winds near 20 knots and rough seas.
Therefore, will keep small craft exercise caution in the marine
forecast through the night.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 85 68 78 / 50 70 80 80
LCH 75 85 72 81 / 40 60 60 80
LFT 75 86 72 83 / 30 50 60 80
BPT 75 85 72 80 / 50 60 80 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Thursday morning for GMZ450-
452-455-470-472-475.
Small Craft Exercise Caution until 1 AM CDT Thursday for GMZ430-
432-435.
&&
PUBLIC...07Hazardous weather outlook, May 8, 3:23 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 323 PM CDT Wed May 8 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 092030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 323 PM CDT Wed May 8 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight A line of strong to severe thunderstorms will move into portions of upper southeast Texas and west central Louisiana later this afternoon and evening. Damaging winds, isolated tornadoes, locally heavy rainfall and frequent cloud to ground lightning will be possible with these storms. A Tornado Watch is in effect until 11 pm CDT for Tyler, Jasper, Newton Counties, and Vernon Parish. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A series of disturbances and a stalling surface front will combine with a very moist and unstable atmosphere to produce rounds of showers and thunderstorms from Thursday into early Sunday. At times some of these storms will be strong to severe, along with locally heavy rainfall. Damaging straight line winds and frequent cloud to ground lightning will be the main hazard for the severe potential. Heavy rainfall will lead to rainfall amounts ranging on average from 2 to 8 inches, with the highest amounts in southeast Texas into western Louisiana, with locally heavier amounts. These rainfall amounts will lead to the potential for flash flooding of streets and poor drainage areas, along with rises along area rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-092030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 323 PM CDT Wed May 8 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Moderate southeast winds will bring about small craft exercise caution headlines in the marine forecast through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rounds of showers and thunderstorms will be possible from late Thursday through early Sunday. Some of these storms will be strong with locally higher winds and seas, frequent cloud to water lightning, and heavy rainfall lowering visibilities. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, May 8, 11:13 AM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1113 AM CDT Wed May 8 2019
LAZ045-081700-
Upper St. Martin LA-
1113 AM CDT Wed May 8 2019
...SPECIAL WEATHER STATEMENT...
At 1113 AM CDT, Doppler radar was tracking a strong thunderstorm near
Henderson, or near Breaux Bridge, moving east at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Catahoula, Breaux Bridge, St. Martinville, Henderson, Butte La Rose,
Lake Pelba and Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3012 9187 3020 9194 3029 9193 3042 9163
3039 9162 3036 9165 3035 9163 3031 9162
3028 9159 3026 9159 3024 9157 3024 9151
3023 9147 3020 9149 3019 9147 3014 9147
TIME...MOT...LOC 1613Z 257DEG 19KT 3023 9182
MMSpecial weather statement, May 8, 4:13 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
413 PM CDT Wed May 8 2019
TXZ259-082145-
Northern Jasper-
413 PM CDT Wed May 8 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JASPER COUNTY...
At 413 PM CDT, a strong thunderstorm was located near Magnolia
Springs, or near Town Bluff, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jasper.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3091 9410 3090 9402 3082 9389 3070 9411
3071 9413 3072 9413 3073 9414 3075 9413
3075 9414 3077 9413 3077 9414 3078 9414
TIME...MOT...LOC 2113Z 205DEG 20KT 3074 9411
TWHSpecial weather statement, May 8, 4:35 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
435 PM CDT Wed May 8 2019
TXZ180-259-260-082215-
Northern Newton TX-Northern Jasper TX-Tyler TX-
435 PM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TYLER...NORTHWESTERN
NEWTON AND NORTHERN JASPER COUNTIES UNTIL 515 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockland, moving east at 25 mph. Additional strong storms from
Woodville to Jasper are moving northward into the area.
Pea size hail and winds in excess of 40 mph will be possible with
both clusters of storms.
Locations impacted include...
Jasper, Woodville, Colmesneil, Ebenezer, Rockland, Browndell,
Jamestown, Harrisburg and Sam Rayburn Dam.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Texas.
LAT...LON 3104 9445 3111 9406 3114 9403 3116 9386
3088 9382 3079 9448
TIME...MOT...LOC 2133Z 263DEG 23KT 3105 9430
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:13 PM CDT | Special Weather Statement | LCH | Jasper | 32 min |
| May 8, 4:35 PM CDT | Special Weather Statement | LCH | Jasper | 40 min |
| May 8, 5:25 PM CDT | Special Weather Statement | LCH | Newton | 50 min |
| May 8, 5:47 PM CDT | Areal Flood Advisory | LCH | Jasper, Newton, Tyler | 118 min |
| May 8, 6:21 PM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 114 min |
| May 8, 6:27 PM CDT | Flash Flood Watch | LCH | Jasper, Newton, Tyler | 5 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.